Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 169, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 26, 2000, 11:29 PM CST for Chicot County, Arkansas; Morehouse Parish, Louisiana. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 26, 2000, 11:29 PM CST (05:29 UTC)
- Expired
- Mar 27, 2000, 12:15 AM CST
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Chicot County, AR, Morehouse Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 11:37 PM CST | Hail 0.75 | Jones, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 7:45 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
| Mar 26, 11:15 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 270531 SVRJAN ARC017-LAC067-270615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1129 PM CST SUN MAR 26 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOREHOUSE PARISH IN NORTHEAST LOUISIANA CHICOT COUNTY IN SOUTHEAST ARKANSAS * UNTIL 1215 AM CST * AT 1129 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF LAKE VILLAGE TO 5 MILES EAST OF WILMOT TO 10 MILES NORTH OF BASTROP...MOVING SOUTHEAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE... NEAR EUDORA AT 1135 PM CST NEAR BASTbROP AT 1145 PM CST HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. 64
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:00 PM CST, 8 hours 29 minutes earlier.
Area forecast discussion, Mar 26, 3:00 PM CST, 8 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CST SUN MAR 26 2000 A GOOD SOAKING FROM SHOWERS AND THUNDERSTORMS OCCURRED ACROSS MUCH OF CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA THIS MORNING SOUTH OF A BASTROP...LOUISIANA TO CANTON TO MERIDIAN LINE. MANY AREAS RECEIVED FROM ONE TO TWO INCHES OF RAIN. THIS AFTERNOON... SKIES HAVE CLEARED IN ALL BUT EXTREME SOUTHEASTERN AREAS ALLOWING FOR A RAPID WARM UP AND DESTABILIZATION OF THE ATMOSPHERE. A STRONG COLD FRONT...PRECEDED BY A PREFRONTAL TROUGH...WILL SWEEP EASTWARD ACROSS THE AREA TONIGHT. EXPECT WIDESPREAD RAIN EVENT...MAINLY AFTER MIDNIGHT...AS BEST VERTICAL MOTION IS EXPECTED TO BE OVER THE FORECAST AREA BETWEEN MIDNIGHT AND SIX AM TONIGHT ACCORDING TO LATEST ETA AND NGM MODEL FORECASTS. THE AVN MODEL ALSO SHOWS BEST UPWARD VERTICAL MOTION OVER THE FA BETWEEN 06 AND 12Z...BUT HAS MORE DRY AIR AT THE MID LEVELS. HOWEVER...AVN MODEL GUIDANCE FORECASTS HIGHER POPS THAN THE NGM. WILL PLAN TO GO WITH AVN'S CATEGORICAL POPS FOR TONIGHT IN WESTERN AREAS WITH SLIGHTLY LOWER POPS EAST. WILL KEEP SOME LINGERING POPS IN ALL BUT NORTHWESTERN ZONES FOR EARLY MONDAY MORNING. FOR TONIGHT'S EVENT...SEVERE STORMS WILL BE A POSSIBILITY. WILL MENTION IN ZONES. THE SPC SHOWS WESTERN HALF OF THE FA IN A MODERATE RISK AREA FOR TONIGHT. FORECAST ETA MODEL HELICITIES WILL BE UP TO 500 J/KG IN WEST CENTRAL AREAS AT 06Z TONIGHT. AT THIS TIME...THE BEST CAPES IN WEST CENTRAL AREAS ARE FORECAST TO BE AROUND 1000 J/KG. THE OPTIMUM CAPE/HELICITY AREAS ARE EXPECT TO DECREASE AS THEY MOVE SOUTHEASTWARD ACROSS THE FA DURING THE NIGHT. THE ETA MODEL SHOWS FORECAST AREA IN VICINITY OF THE LEFT FRONT QUADRANT OF THE JET TONIGHT. A FLASH FLOOD WATCH MAY NEED TO BE CONSIDERED FOR LATE TONIGHT IN CENTRAL AND SOUTHERN AREAS WHERE GOOD RAINFALL OCCURRED THIS MORNING. HOWEVER...GOOD DRYING IS OCCURRING IN MOST AREAS THIS AFTERNOON AND STORMS SHOULD MOVE RAPIDLY ACROSS THE AREA TONIGHT. THEREFORE...AM NOT EXTREMELY CONCERNED ABOUT FLOODING EXCEPT IN ISOLATED AREAS THAT EXPERIENCE THE MOST INTENSE RAINFALL TONIGHT. FOR TEMPS...WILL STAY CLOSEST TO AVN GUIDANCE BUT WILL FORECAST CLOSER TO NGM MOS GUIDANCE'S WARMER HIGHS FOR TUESDAY. QPF DISCUSSION: IN DEVELOPING SHOWERS/STORMS OVER NORTHEAST LA AND WESTERN MS...EXPECT POTENTIALLY HEAVY...LOCAL RAINFALL AMOUNTS OF .75 TO 1 INCH. THIS PROG IS LOWER THAN GUIDANCE WHICH INDICATED AVERAGE AMOUNTS OF 1 INCH OVER SAME AREA WITH AMOUNTS TO 1.5 INCH OVER SW MS. BELIEVE HEAVY RAINFALL POTENTIAL WILL BE ADVERSELY IMPACTED BY RAPID MOVEMENT OF ANTICIPATED STORMS AND SHIFT OF UPPER LEVEL AND SURFACE WINDS TO A MORE WESTERLY COMPONENT 06Z TO 12Z. OUTSIDE THIS AREA...RAINFALL AMOUNTS EXPECTED WILL AVERAGE FROM .1 TO .5 INCH... GIVEN MOISTURE CONTENT OF AIRMASS AS REFLECTED BY HIGH PRECIPITABLE WATER/DEWPOINT VALUES. IN THE EXTENDED...STRONG SOUTHERLY FLOW RETURNS TO THE FA BY WEDNESDAY WITH NEW SURFACE LOW IN PLACE OVER OKLAHOMA. BOTH MRF AND CANADIAN MODEL TRACK THIS LOW ACROSS MISSISSIPPI ON THURSDAY. ON FRIDAY...THE FA IS UNDER INFLUENCE OF STRONG ZONAL FLOW ACROSS THE SOUTH. PRECIPITATION MAY BE LESS LIKELY FOR THE FA ON FRIDAY...BUT CANNOT RULE OUT THE POSSIBILITY OF PRECIP UNDER THIS WEATHER PATTERN. WILL THEREFORE HAVE CHANCE OF SHOWERS AND THUNDERSTORMS IN THE EXTENDED FORECAST THROUGH THE PERIOD. .PRELIM NUMBERS... JAN 56/68/42/75 8200 MEI 57/69/41/74 7400 .JAN... MS...NONE. AR...NONE. LA...NONE. 15/47
In the hours before
Special weather statement, Mar 26, 5:45 PM CST, 5 hours 44 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 271500- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 545 PM CST SUN MAR 26 2000 ...WIDESPREAD SEVERE WEATHER POSSIBLE OVERNIGHT... SEVERE THUNDERSTORMS WERE DEVELOPING OVER THE SOUTHERN PLAINS THIS EVENING. LATER TONIGHT...THESE STORMS ARE EXPECTED TO ORGANIZE INTO A SQUALL LINE WHICH WILL CROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MISSISSIPPI OVERNIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE WIDESPREAD DAMAGING WINDS OF 60 TO 80 MPH...AND A FEW STORMS MAY ALSO PRODUCE LARGE HAIL. THE SQUALL LINE IS EXPECTED TO REACH SOUTHEAST ARKANSAS AND THE MISSISSIPPI DELTA REGION BEFORE MIDNIGHT...RACE SOUTHEAST ACROSS NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI DURING THE NIGHT...AND EXIT EAST CENTRAL AND SOUTHEAST MISSISSIPPI BY 8 AM MONDAY. ALTHOUGH TORNADOES ARE NOT LIKELY TONIGHT...VERY HIGH WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. SEVERE THUNDERSTORM WARNINGS SHOULD BE TAKEN JUST AS SERIOUSLY AS A TORNADO WARNING! EVERYONE IS URGED TO REVIEW THEIR SEVERE WEATHER PLANS THIS EVENING BEFORE RETIRING. IF YOU HAVE A NOAA WEATHER RADIO...BE SURE IT IS TURNED ON. NIGHTTIME SEVERE WEATHER OUTBREAKS ARE PARTICULARLY DANGEROUS BECAUSE MANY PEOPLE ARE ASLEEP AND MAY NOT BE ABLE TO RECEIVE SEVERE WEATHER WARNINGS. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE REQUIRED TONIGHT. FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/JAN
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 11:15 PM CST | Severe Thunderstorm Warning | JAN | Ashley | 45 min |
| Mar 26, 11:50 PM CST | Severe Thunderstorm Warning | JAN | West Carroll | 40 min |
| Mar 27, 12:09 AM CST | Severe Thunderstorm Warning | JAN | East Carroll | 66 min |
| Mar 27, 12:18 AM CST | Severe Thunderstorm Warning | JAN | Richland | 42 min |
| Mar 27, 12:52 AM CST | Severe Thunderstorm Warning | JAN | Madison | 38 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.